Funnel Cloud, Broward
- When
- March 23, 3:05 PM EST
- Where
- Broward County, Coral Spgs
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
2 funnel cloud, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 23, 3:03 PM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 303 PM EST THU MAR 23 2006 ...THUNDERSTORMS THIS AFTERNOON AND TONIGHT... ...BELOW NORMAL TEMPERATURES THIS WEEKEND... .DISCUSSION...ACTIVE CONVECTION OVER SOUTH FLORIDA THIS AFTERNOON. LARGE SCALE ASCENT ACROSS A NEAR STATIONARY FRONTAL BOUNDARY ALONG WITH WEAK CONVERGENCE IN THE LOW LEVELS IS HELP SPAWN SCATTERED THUNDERSTORMS OVER THE AREA. WIND GUSTS TO NEAR 40 MPH ALONG WITH SMALL HAIL HAVE BEEN REPORTED. INTERACTION OF LEFTOVER OUTFLOW BOUNDARIES WITH THE FRONT ALONG WITH COOLER AIR ENTERING THE MID LEVELS WILL CONTINUE TO ALLOW THIS CONVECTION TO PERSIST OFF AND ON INTO THE EVENING. LOW LEVELS WILL STABILIZE THROUGH THE NIGHT HOWEVER...AND THE CHANCE OF ANY ORGANIZED CONVECTION WILL TAPER OFF INTO THE MORNING HOURS. THE SHORT WAVE NOW OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE THROUGH THE SOUTHEASTERN UNITED STATES THROUGH THE NIGHT. CYCLOGENSIS ALONG THE FRONT HAS BEEN PROGGED FOR THE PAST SEVERAL RUNS. BUOY AND COASTAL OBSERVATIONS OVER THE SOUTHEASTERN GULF ARE INDICATING THIS MAY BE TAKING PLACE AHEAD OF THE SHORT WAVE. THE LOW WILL MOVE THROUGH THE PENINSULA TONIGHT. WINDS WILL EVENTUALLY TURN MORE NORTHWEST AND BRING IN A COOLER AND DRIER AIRMASS TOMORROW. FOR THE WEEKEND...GUIDANCE TEMPERATURES CONTINUE TO TREND DOWNWARD. EXPECT TEMPS WELL BELOW NORMALL FOR SATURDAY AND SUNDAY. NEAR RECORD LOWS ARE FORECAST FOR INTERIOR AREAS SOUTHWEST OF LAKE OKEECHOBEE FOR SATURDAY AND SUNDAY MORNINGS. WINDS WILL BE LIGHT IN THESE AREAS...BUT WIND CHILLS MAY DIP INTO THE MID 30S IN PLACES. ELSEWHERE ALONG THE POPULATED COASTAL AREAS...TEMPERATURES WILL BE WARMER...BUT STILL SOME 10 TO 15 DEGREES BELOW SEASONAL NORMS FOR SATURDAY AND SUNDAY. AFTERNOON HIGHS WILL REMAIN IN THE LOWER TO MID 70S AS WELL. THE AIRMASS WILL MODIFY THROUGH EARLY NEXT WEEK AS HIGH PRESSURE SHIFTS WEST INTO THE ATLANTIC AND MODERATING EASTERLY FLOW COMMENCES. && .MARINE...MODERATE TO FRESH NORTHWEST FLOW TOMORROW WILL ALLOW SEAS TO BUILD OVER COASTAL WATERS. EXPECT ADVISORY CONDITIONS OVER THE ATLANTIC WATERS STARTING TOMORROW. WINDS AND SEAS WILL SUBSIDE THROUGH THE WEEKEND IN MOST AREAS...BUT ADVISORY CONDITIONS ARE LIKELY TO PERSIST OVER GULF STREAM WATERS INTO EARLY NEXT WEEK. && .FIRE WEATHER...A DRY AIRMASS WILL MOVE INTO THE AREA TOMORROW. RED FLAG CONDITIONS WILL LIKELY BE IN EFFECT FOR FRIDAY AND THE WEEKEND. WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG FOR TOMORROW AND ISSUE A WATCH FOR SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 66 76 51 70 / 80 35 10 5 FORT LAUDERDALE 67 78 52 72 / 75 45 10 5 MIAMI 69 80 54 71 / 75 45 10 5 NAPLES 66 70 48 66 / 65 25 5 5 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...RED FLAG ALL ZONES FOR FRIDAY. AM...NONE. GM...NONE. && CHRISTENSEN
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1116 AM EST THU MAR 23 2006 FLZ063-066>075-241600- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1051 AM EST THU MAR 23 2006 ...THUNDERSTORMS POSSIBLE TONIGHT ACROSS SOUTH FLORIDA... ...SEAS BUILDING TO 10 FEET BY FRIDAY NIGHT AND SATURDAY... ...INCREASED FIRE DANGER ACROSS ALL OF SOUTH FLORIDA THIS WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: A STRONG COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA TONIGHT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT AND ANY STORMS THAT DO DEVELOP WILL PRODUCE CLOUD TO GROUND LIGHTNING STRIKES, GUSTY WINDS UP TO 40 MPH, AND LOCALLY HEAVY RAINFALL. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SEAS WILL BUILD TO 8 TO 10 FEET IN THE GULF STREAM FRIDAY NIGHT AND SATURDAY, AS THE WINDS WILL BECOME NORTHERLY AT 15 TO 20 KNOTS. IN ADDITION, MUCH DRIER AIR WILL MOVE INTO SOUTH FLORIDA THIS WEEKEND BEHIND THE COLD FRONT. THIS WILL ALLOW FOR AN INCREASED FIRE DANGER ACROSS ALL OF SOUTH FLORIDA THIS WEEKEND WITH RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EDT THU MAR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND GST 1 S SWEETWATER 25.75N 80.37W
03/23/2006 M0 MPH MIAMI-DADE FL NWS EMPLOYEE
146PM NWS MIAMI FORECAST OFFICE RECORDED A 39 MPH WIND
GUST
0159 PM HAIL 5 W MIAMI INTERNATIONAL 25.80N 80.37W
03/23/2006 E0.25 INCH MIAMI-DADE FL TRAINED SPOTTER
FORMER NWS EMPLOYEE REPORTED PEA SIZED HAIL AT 1340E
FLAGLER STREET AND 92ND AVE
&&
EBAUGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EDT THU MAR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND GST 1 S SWEETWATER 25.75N 80.37W
03/23/2006 39 MPH MIAMI-DADE FL WFO MIAMI
OFFICE
146PM NWS MIAMI FORECAST OFFICE RECORDED A 39 MPH WIND
GUST
0139 PM HAIL 5 W MIAMI INTERNATIONAL 25.80N 80.37W
03/23/2006 E0.25 INCH MIAMI-DADE FL TRAINED SPOTTER
FORMER NWS EMPLOYEE REPORTED PEA SIZED HAIL AT 1340E
FLAGLER STREET AND 92ND AVE
&&
EBAUGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
317 PM EDT THU MAR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FUNNEL CLOUD W POMPANO BEACH 26.23N 80.12W
03/23/2006 BROWARD FL TRAINED SPOTTER
SPOTTER NOTED 3 FUNNEL CLOUDS VICINITY OF 441 AND
ATLANTIC BLVD LOOKING WEST
&&
EBAUGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EST THU MAR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND GST 1 S SWEETWATER 25.75N 80.37W
03/23/2006 39 MPH MIAMI-DADE FL WFO MIAMI OFFICE
146PM NWS MIAMI FORECAST OFFICE RECORDED A 39 MPH WIND
GUST
0139 PM HAIL 5 W MIAMI INTERNATIONAL 25.80N 80.37W
03/23/2006 E0.25 INCH MIAMI-DADE FL TRAINED SPOTTER
FORMER NWS EMPLOYEE REPORTED PEA SIZED HAIL AT 1340E
FLAGLER STREET AND 92ND AVE
&&
EBAUGHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT THU MAR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FUNNEL CLOUD CORAL SPRINGS 26.27N 80.27W
03/23/2006 BROWARD FL LAW ENFORCEMENT
CORAL SPRINGS PD REPORTED FUNNEL CLOUD 10100 ATLANTIC
BLVD MOVING SOUTHEAST
0310 PM TORNADO 12 NW FORT LAUDERDALE 26.24N 80.29W
03/23/2006 BROWARD FL AIRPLANE PILOT
PILOT REPORTED TORNADO 12 MI NORTHWEST FLL INTERNATIONAL
AIRPORT
0315 PM FUNNEL CLOUD W POMPANO BEACH 26.23N 80.12W
03/23/2006 BROWARD FL TRAINED SPOTTER
SPOTTER NOTED 3 FUNNEL CLOUDS VICINITY OF 441 AND
ATLANTIC BLVD LOOKING WEST
0323 PM HAIL MARGATE 26.25N 80.22W
03/23/2006 E0.50 INCH BROWARD FL TRAINED SPOTTER
SPOTTER 441/ATLANTIC BLVD NICKLE SIZED HAIL
&&
EBAUGHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT THU MAR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FUNNEL CLOUD CORAL SPRINGS 26.27N 80.27W
03/23/2006 BROWARD FL LAW ENFORCEMENT
CORAL SPRINGS PD REPORTED FUNNEL CLOUD 10100 ATLANTIC
BLVD MOVING SOUTHEAST
0310 PM TORNADO 12 NW FORT LAUDERDALE 26.24N 80.29W
03/23/2006 BROWARD FL AIRPLANE PILOT
PILOT REPORTED TORNADO 12 MI NORTHWEST FLL INTERNATIONAL
AIRPORT
0315 PM FUNNEL CLOUD W POMPANO BEACH 26.23N 80.12W
03/23/2006 BROWARD FL TRAINED SPOTTER
SPOTTER NOTED 3 FUNNEL CLOUDS VICINITY OF 441 AND
ATLANTIC BLVD LOOKING WEST
0323 PM HAIL MARGATE 26.25N 80.22W
03/23/2006 E0.50 INCH BROWARD FL TRAINED SPOTTER
SPOTTER 441/ATLANTIC BLVD NICKLE SIZED HAIL
0340 PM TSTM WND GST FORT LAUDERDALE 26.12N 80.15W
03/23/2006 E50 MPH BROWARD FL PUBLIC
PUBLIC REPORTED 50 MPH WINDS AND CIRCULATION
0343 PM HAIL MARGATE 26.25N 80.22W
03/23/2006 E0.25 INCH BROWARD FL LAW ENFORCEMENT
MARGATE PD REPORTED COMMUNICATION FAILURE DUE TO STRONG
THUNDERSTORM WINDS, HAIL, OFFICERS ALSO REPORTED SEVERAL
FUNNEL CLOUDS
0343 PM TORNADO LAUDERDALE BY THE SEA 26.19N 80.11W
03/23/2006 BROWARD FL LAW ENFORCEMENT
BSO REPORTED POSSIBLE TORNADO TOUCHDOWN 4620 N OCEAN
DRIVE, LAUDERDALE BY THE SEA... MINOR DAMAGE REPORTED
0343 PM TSTM WND GST FORT LAUDERDALE 26.12N 80.15W
03/23/2006 E50 MPH BROWARD FL TRAINED SPOTTER
SPOTTER BRO NUMBER 061 REPORTED 50 MPH WINDS 62ND AVE AND
FEDERAL HIGHWAY
&&
EBAUGHThe Miami radar (KAMX), 60 km away, was scanning. The volume nearest the first event began at 20:10 UTC.
2 funnel cloud, 1 tornado. Local standard time, as filed.
A funnel cloud was spotted by Coral Springs PD in the vicinity of 10100 Atlantic Blvd moving southeast. Five minutes later, a pilot reported a tornado 12 miles northwest of Fort Lauderdale International Airport (FLL), in the vicinity or just west of Coral Springs. The tornado was likely very short lived since no later reports of a touchdown were received. At 3:15 PM, a spotter observed three funnel clouds from Atlantic Blvd and Highway 441 in Pompano Beach looking west, which would have placed the funnel clouds over Margate/Coral Springs area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyThe tornado archive for Florida, 2006Warnings in Florida, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495445, 5495444, 5495446.